MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229508
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the case surgeon could not pick up response from the tube.Surgeon was unable to use.There was no patient was harmed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5.Additional information updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information states that stim return showed the amount being applied.Current delivery tone was heard and never got a positive response.There was no visual and/or audible indicator that alerted the user of the issue.Surgeon believes issue was with tube.Confirmed patient was not paralyzed.Tube was repositioned and we were still unable to get a response.
 
Additional Manufacturer Narrative
H3: product analysis found that visually, the packaging carton was damaged when returned.The packaging carton contained a plastic bag with the device in it.There was no damage noted in the construction of the device.There was an orange tape wrapped around the tube when returned.There were traces of clear residue found on the cuff.The continuity check was performed and electrically, the resistance of each lead shall be between 1.7 ohms and 3.7 ohms and actual measurements were 2.4 ohms (red), 2.7 ohms (red with clear tube), 2.4 ohms (blue), and 2.4 ohms (blue with clear tube) all electrodes within specifications.Functionally, the device was connected to the nim system while exposed electrode wires were submerged in a saline solution for functional test.The electrode check passed and there was no excessive noise recorded during the functional test.For further analysis, a syringe was used to inject 20cc of air into the cuff and the cuff inflated/deflated with no issues.In the returned condition, there was no out of specification condition that was related to the complaint.H6: additional information suggest that b17 and c20 no longer apply to this event.Section e : initial reporter email id updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key19122906
Report Number1045254-2024-00563
Device Sequence Number15405478
Product Code ETN
UDI-Device Identifier00763000745868
UDI-Public00763000745868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229508
Device Catalogue Number8229508
Device Lot Number0227542262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/18/2024
05/23/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/16/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale
Patient Weight100 KG